Next Article in Journal
Dynamic Optimization Algorithm for Vertical Alignment of Highways
Previous Article in Journal
Transient Dynamic Analysis of Laminated Composite Plate Subjected to Low-Velocity Impact
Article Menu

Article Versions

Export Article

Open AccessArticle
Math. Comput. Appl. 1997, 2(3), 141-154; doi:10.3390/mca2030141

A Generalized Approach to Coupled Nonlinear Vibrations of Continuous Systems

Department of Mechanical Engineering, Celal Bayar University 45140 Muradiye-Manisa, Turkey
*
Authors to whom correspondence should be addressed.
Published: 1 December 1997
Download PDF [5790 KB, uploaded 1 April 2016]

Abstract

A mathematical model covering many practical vibration problems of continuous systems has been proposed. The equations of motion consist of two nonlinearly coupled partial differential equations. The quadratic and cubic nonlinearities as well as the linear part of the equations are represented by arbitrary operators. A perturbation approach (method of multiple time scales) has been applied directly to the partial differential equations. The responses as well as the amplitude and phase modulation equations are found for the case of primary resonances of the external excitation and one-to-one internal resonances between the natural frequencies of the equations. The coefficients of the amplitude and phase modulation equations are calculated in their most general form. Results are then applied to a nonlinear cable vibration problem having small sag-to span ratios.
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Pakdemirli, M.; Boyacı, H. A Generalized Approach to Coupled Nonlinear Vibrations of Continuous Systems. Math. Comput. Appl. 1997, 2, 141-154.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top